MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES PR FOGARTY; FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Model Number 12TLW404F
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon of this fogarty catheter ruptured when it was inflated and pulled to remove the blood clot at the anastomotic site during use.Patient demographics were requested but unavailable.There were no patient complications reported.
 
Additional Manufacturer Narrative
A medical device report is being submitted for this returned 12tlw404f vascular catheter due to product evaluation findings.Customer report of the balloon of this fogarty catheter ruptured was confirmed.The balloon was found to be ruptured.The ruptured edges did not appear to match up.No visible damage or inconsistency was observed from catheter body and windings.Through lumen was patent without any leakage or occlusion.The lot history review was performed for lot number 65808263 in 630463049 and no other complaint with the same lot number or defect code was evaluated related to this nonconformance for thru-lumen product models.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.".An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing design defect.Therefore, a root cause could not be established.As part of the manufacturing process, 100% of the manufactured units go through a balloon inflation process performed as per procedure.

Brand Name
FOGARTY
Common Device Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*   00610
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key21356571
Report Number2015691-2025-00932
Device Sequence Number7854077
Product Code DXE
UDI-Device Identifier00690103043464
UDI-Public(01)00690103043464(17)260930(11)240701(10)65808263
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number12TLW404F
Device Lot Number65808263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown